Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 9, 2017, 3:23 PM PDT for Trinity County, California. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 3:23 PM PDT (22:23 UTC)
- Expired
- Aug 9, 2017, 3:45 PM PDT
- In force
- 22 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 89 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -462 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
796
WWUS86 KEKA 092223
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
323 PM PDT WED AUG 9 2017
CAZ107-108-092245-
Southern Trinity CA-Northern Trinity CA-
323 PM PDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL
345 PM PDT...
At 322 PM PDT, Doppler radar was tracking a strong thunderstorm over
Big Bar, or 12 miles northwest of Hayfork, moving north at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Big Bar, Burnt Ranch and Del Loma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4068 12317 4067 12331 4072 12343 4081 12352
4093 12347 4095 12306
TIME...MOT...LOC 2222Z 178DEG 8KT 4074 12324
$$
GARNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:26 AM PDT, 11 hours 57 minutes earlier.
Area forecast discussion, Aug 9, 3:26 AM PDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
326 AM PDT Wed Aug 9 2017
.SYNOPSIS...Upper level low sitting just off the coast will
continue to bring a threat of thunderstorms to mainly interior
mountain locations through today...before diminishing on Thursday.
Otherwise, slightly above average temperatures will prevail
through the week.
&&
.DISCUSSION...The upper low is gradually weakening into a baggy
trough but at least one more day of enhanced convection is
expected. Diurnal thunderstorm chances are high once again across
the interior mountainous region this afternoon and evening
and a little less on Thursday. The main axis of instability today
continues to be from the hwy 96 corridor and southeastward across
most of Trinity county (where another round of Red Flag Warnings
are in effect and down into eastern Mendo county. Does not look
like the storms will make it to the coast after all as mid and
upper level winds are just too light. Coastal areas will continue
to experience gloomy conditions as the marine layer has deepened
to near 3000 feet and light moist onshore flow continues. Baring
some unexpected mixing coastal stratus will not likely clear out
this afternoon or tomorrow afternoon for that matter. Temperatures
across the entire region will remain near to slightly above
normal through the week. Eventually, the upper level low becomes
more progressive Friday morning which will end the threat for
thunderstorms across the region and return us to drier
southwesterly flow. Models do indicate another shortwave trough
may dive into the region by early this weekend promoting some
shower/thunderstorm activity however confidence in the timing and
coverage of this feature is low and have therefore not included
for the weekend. Early next week the GFS continues to indicate a
more organized upper level feature but may not be strong enough
to enhance convection. Will just continue to monitor with no
adjustments in pop yet. /WCI/JT
&&
.AVIATION...Expansive stratus will continue to plague the coast
today, with only marginal improvement expected during the afternoon.
Ceilings will likely continue to fluctuate between LIFR and IFR
categories through the next 24 hours, with the highest ceilings
and most breaks occurring in the mid afternoon. Like yesterday,
breaks in clouds will likely be short lived and very localized.
Occasional periods of mist/fog can be expected as well. A slight
chance of a nearby thunderstorm exists at CEC by mid afternoon,
but chances are low that the terminal will be impacted. VFR
conditions are likely to continue at UKI. /BRC
&&
.MARINE...Northerly winds will continue through the remainder of
the work week, with speeds ranging from 15 to 20 kt across the outer
waters and near Cape Mendocino. Closer to shore, winds will be a bit
lighter and generally out of the south to southwest due persistent
eddies and resulting flow reversals. As a result, seas will remain
relatively unchanged, and will range from 4 to 6 feet at 7 to 8
seconds across most waters. Winds will gradually increase each day
over the weekend, and by early next week may reach 25 to 30 kt
across outer waters, with lighter winds closer to shore. Seas will
become larger and steeper as a result, making for deteriorating
conditions throughout the waters. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Red Flag Warning from 1 PM this afternoon to 8 PM PDT this
evening for CAZ203-204-283.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Aug 9, 3:05 AM PDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 305 AM PDT Wed Aug 9 2017 CAZ101-103-104-109-112-113-101015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 305 AM PDT Wed Aug 9 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-107-108-101015- Del Norte Interior-Northern Humboldt Interior-Northern Trinity- Southern Trinity- 305 AM PDT Wed Aug 9 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Red Flag Warning is currently in effect. Thunderstorms are expected again Wednesday afternoon and evening. In addition to lightning...heavy showers, hail, and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-111-101015- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 305 AM PDT Wed Aug 9 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Thunderstorms are expected again Wednesday afternoon and evening. In addition to lightning...heavy showers, hail, and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 9, 1:32 PM PDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Eureka CA
132 PM PDT WED AUG 9 2017
CAZ108-092115-
Southern Trinity CA-
132 PM PDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRINITY COUNTY
UNTIL 215 PM...
At 131 PM, Doppler radar was tracking a strong thunderstorm 14 miles
southwest of Saddle Camp, or 21 miles northeast of Covelo,
developing south at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central
Trinity County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4002 12296 3998 12312 4017 12313 4020 12297
4019 12297 4017 12298 4014 12299 4014 12297
4012 12297 4009 12296 4008 12297 4005 12295
4003 12295
TIME...MOT...LOC 2031Z 016DEG 10KT 4005 12303
SECSpecial weather statement, Aug 9, 2:34 PM PDT, 49 minutes before
Special Weather Statement
National Weather Service Eureka CA
234 PM PDT WED AUG 9 2017
CAZ111-092200-
Northeastern Mendocino Interior-
234 PM PDT WED AUG 9 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MENDOCINO COUNTY...
At 233 PM PDT, a strong thunderstorm was located 12 miles southwest
of Alder Springs. the storm is nearly stationary.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of Northeastern
Mendocino Interior County.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3953 12290 3953 12293 3952 12294 3952 12302
3951 12303 3951 12305 3983 12320 3988 12295
3984 12296 3980 12294 3975 12294 3975 12291
3971 12291 3971 12289 3955 12289
TIME...MOT...LOC 2133Z 059DEG 3KT 3957 12293
RCLSpecial weather statement, Aug 9, 2:40 PM PDT, 43 minutes before
Special Weather Statement National Weather Service Eureka CA 240 PM PDT WED AUG 9 2017 CAZ105-107-092215- Northern Humboldt Interior-Northern Trinity- 240 PM PDT WED AUG 9 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TRINITY AND NORTHEASTERN HUMBOLDT COUNTIES... At 239 PM PDT, a strong thunderstorm was located near Denny, or 17 miles east of Willow Creek, moving southwest at 10 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Denny. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4114 12333 4098 12311 4084 12325 4106 12355 TIME...MOT...LOC 2139Z 025DEG 11KT 4103 12332 RCL
Local storm report, Aug 9, 2:46 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
246 PM PDT WED AUG 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL RUTH 40.28N 123.40W
08/09/2017 M1.00 INCH TRINITY CA TRAINED SPOTTER
&&
JGSpecial weather statement, Aug 9, 2:52 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Eureka CA
252 PM PDT WED AUG 9 2017
CAZ108-092215-
Southern Trinity CA-
252 PM PDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRINITY COUNTY UNTIL
315 PM PDT...
At 252 PM PDT, Doppler radar was tracking a strong thunderstorm near
Forest Glen, or 18 miles southwest of Hayfork, moving east at 5 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ruth and Forest Glen.
LAT...LON 4031 12348 4045 12336 4045 12321 4027 12317
4020 12332
TIME...MOT...LOC 2152Z 274DEG 5KT 4034 12333
GARNERSpecial weather statement, Aug 9, 3:23 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
323 PM PDT WED AUG 9 2017
CAZ107-108-092245-
Southern Trinity CA-Northern Trinity CA-
323 PM PDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL
345 PM PDT...
At 322 PM PDT, Doppler radar was tracking a strong thunderstorm over
Big Bar, or 12 miles northwest of Hayfork, moving north at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Big Bar, Burnt Ranch and Del Loma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4068 12317 4067 12331 4072 12343 4081 12352
4093 12347 4095 12306
TIME...MOT...LOC 2222Z 178DEG 8KT 4074 12324
GARNERThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:26 PM PDT | Special Weather Statement | EKA | Trinity | 34 min |
| Aug 8, 5:52 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
| Aug 8, 6:51 PM PDT | Special Weather Statement | EKA | 24 min | |
| Aug 8, 7:14 PM PDT | Special Weather Statement | EKA | 31 min | |
| Aug 9, 1:32 PM PDT | Special Weather Statement | EKA | 43 min | |
| Aug 9, 1:50 PM PDT | Severe Thunderstorm Warning | EKA | Mendocino, Trinity | 23 min |
| Aug 9, 2:28 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 32 min |
| Aug 9, 2:34 PM PDT | Special Weather Statement | EKA | Mendocino | 26 min |
| Aug 9, 2:40 PM PDT | Special Weather Statement | EKA | Trinity | 35 min |
| Aug 9, 2:50 PM PDT | Severe Thunderstorm Warning | EKA | Mendocino | 25 min |
| Aug 9, 2:52 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
| Aug 9, 3:05 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 25 min |
| Aug 9, 3:10 PM PDT | Severe Thunderstorm Warning | EKA | Mendocino | 35 min |
| Aug 9, 3:43 PM PDT | Special Weather Statement | EKA | Mendocino | 32 min |
| Aug 9, 3:47 PM PDT | Special Weather Statement | EKA | Trinity | 28 min |
| Aug 9, 3:50 PM PDT | Special Weather Statement | EKA | Trinity | 25 min |
| Aug 9, 4:09 PM PDT | Special Weather Statement | EKA | Mendocino | 36 min |
| Aug 9, 4:12 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Aug 9, 4:41 PM PDT | Special Weather Statement | EKA | Trinity | 34 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.